Alert archive / Ohio / Wind Advisories in 2008
Wind Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Jan 8, 2008, 4:13 AM EST for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jan 8, 2008, 11:32 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 4:13 AM EST (09:13 UTC)
- In effect from
- Jan 8, 2008, 11:32 AM EST
- Expired
- Jan 9, 2008, 5:46 AM EST
- In force
- 18 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 080913 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 413 AM EST TUE JAN 8 2008 ...GUSTY WINDS EXPECTED ACROSS THE REGION THIS AFTERNOON AND TONIGHT... .DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT. WINDS WILL INCREASE OUT AHEAD OF THE FRONT TODAY AND WILL REMAIN GUSTY BEHIND THE FRONT OVERNIGHT. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-081715- /O.NEW.KILN.WI.Y.0001.080108T1800Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 413 AM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY. STRONG WINDS ALOFT IN ASSOCIATION WITH A COLD FRONT ARE FORECAST TO MIX DOWN TO THE SURFACE THIS AFTERNOON AND TONIGHT. WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE...ESPECIALLY WITHIN ANY SHOWER OR THUNDERSTORM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-081715- /O.NEW.KILN.WI.Y.0001.080109T0000Z-080109T1200Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 413 AM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. STRONG WINDS ALOFT IN ASSOCIATION WITH A COLD FRONT ARE FORECAST TO MIX DOWN TO THE SURFACE TONIGHT. WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE...ESPECIALLY WITHIN ANY SHOWER OR THUNDERSTORM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
6 follow-up statements
000 WWUS71 KILN 081632 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1132 AM EST TUE JAN 8 2008 ...GUSTY WINDS EXPECTED ACROSS THE REGION THROUGH TONIGHT... .DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT. WINDS WILL INCREASE OUT AHEAD OF THE FRONT TODAY AND WILL REMAIN GUSTY BEHIND THE FRONT OVERNIGHT. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-090045- /O.EXT.KILN.WI.Y.0001.080108T1632Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 1132 AM EST TUE JAN 8 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED INTO THE AFTERNOON ESPECIALLY AS SHOWERS MOVE INTO THE AREA. THE WINDS MAY DIMINISH SLIGHTLY LATE THIS AFTERNOON...BUT THEN THEY WILL PICK UP AGAIN DURING THE EVENING AND OVERNIGHT AS A COLD FRONT SWEEPS THROUGH THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-090045- /O.CON.KILN.WI.Y.0001.080109T0000Z-080109T1200Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1132 AM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 082110 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 410 PM EST TUE JAN 8 2008 ...GUSTY WINDS EXPECTED ACROSS THE REGION THROUGH TONIGHT... .DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT. WINDS WILL REMAIN GUSTY BEHIND THE FRONT OVERNIGHT. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-090515- /O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 410 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-090515- /O.CON.KILN.WI.Y.0001.080109T0000Z-080109T1200Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 410 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 090214 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 914 PM EST TUE JAN 8 2008 ...GUSTY WINDS EXPECTED ACROSS THE REGION THROUGH TONIGHT... .DEEPENING LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY REGION TONIGHT. WINDS WILL REMAIN GUSTY BEHIND THE FRONT OVERNIGHT. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-091200- /O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 914 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-091200- /O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 914 PM EST TUE JAN 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 090928 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 428 AM EST WED JAN 9 2008 ...GUSTY WINDS WILL LINGER EARLY THIS MORNING... .WINDY CONDITIONS PERSIST IN WAKE OF A COLD FRONTAL PASSAGE EARLY THIS MORNING. WINDS WILL REMAIN GUSTY FOR AN HOUR OR TWO LONGER... BUT SHOULD DIMINISH PRIOR TO DAYBREAK. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-091200- /O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 428 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-091200- /O.CON.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 428 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ RYAN
000 WWUS71 KILN 090935 CCA NPWILN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 432 AM EST WED JAN 9 2008 ...GUSTY WINDS WILL LINGER EARLY THIS MORNING... INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-091200- /O.COR.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 432 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... WINDY CONDITIONS PERSIST IN WAKE OF A COLD FRONTAL PASSAGE EARLY THIS MORNING. WINDS WILL REMAIN GUSTY FOR AN HOUR OR TWO LONGER... BUT SHOULD DIMINISH PRIOR TO DAYBREAK. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-091200- /O.COR.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...MARYSVILLE...DELAWARE...LONDON... COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 432 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... WINDY CONDITIONS PERSIST IN WAKE OF A COLD FRONTAL PASSAGE EARLY THIS MORNING. WINDS WILL REMAIN GUSTY FOR AN HOUR OR TWO LONGER... BUT SHOULD DIMINISH PRIOR TO DAYBREAK. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ RYAN
000 WWUS71 KILN 091046 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 546 AM EST WED JAN 9 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091200- /O.CAN.KILN.WI.Y.0001.000000T0000Z-080109T1200Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 546 AM EST WED JAN 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ RYAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:03 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 8, 1:03 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 103 AM EST TUE JAN 8 2008 .SYNOPSIS... A SURFACE LOW WILL DEEPEN OVER THE MIDDLE MISSISSIPPI VALLEY TONIGHT...AND TRACK INTO THE UPPER GREAT LAKES BY LATE TUESDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE OHIO VALLEY TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE REGION ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SWRLY FLOW IN PLACE ACRS THE OH VLY AHEAD OF MEAN TROF MOVING INTO THE PLAINS. 8H ANALYSIS INDICATES 50-55KT SWRLY JET ACRS IL AND IN. THIS LOW LEVEL JET IS PROVIDING A GOOD AXIS OF LOW LEVEL CONVERGENCE. UPPER SUPPORT IN THE FORM OF UPPER DIV WL CLIP NW OHIO LATE TNGT... BEING IN RR QUAD OF 145KT JET. ALONG WITH FAVORABLE FORCING...ELEVATED INSTABILITY WILL AFFECT NW OHIO. MOST OF THE ONGOING CONVECTION WILL PASS NW OF FA BUT DUE TO THE AFOREMENTIONED PARAMETERS...HAVE INCLUDED A MENTION OF THUNDER ACRS THE FAR NW OVERNIGHT. SOUTHEAST OF THIS ACTIVITY EXPECT THE REMAINDER OF THE FA TO STAY DRY TONIGHT AND HAVE REMOVED ALL POPS. WAA AND GUSTY SOUTH WINDS WILL KEEP TEMPS UP AGAIN TONIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... STRONG H8 JET...NEAR 70 KTS...WILL MOVE OVERHEAD ON TUESDAY. THIS BRINGS AXIS OF HIGH H8 THETA-E INTO THE CWA DURING THE DAY. CONVERGENCE AT THE LEADING EDGE OF THE JET...COMBINED WITH H8 WAA AND INCREASING THETA-E WILL FAVOR SCT SHRA DURING THE DAY. IF ELEVATED MOIST TONGUE IS STRONG ENOUGH...AS SUGGESTED BY GFS...SOME ELEVATED THUNDER WILL BE POSSIBLE AS WELL. SFC PRESSURE GRADIENT WILL TIGHTEN AHEAD OF DEEPENING SFC LOW ON TUES WHICH WILL FAVOR SUSTAINED WINDS IN THE 20-30 KT RANGE. VERY STRONG WINDS OFF THE SURFACE WILL MIX DOWN TO FAVOR GUSTS FROM 30-40KT. IF WE ARE ABLE TO MIX HIGHER AND SEE MORE SUN...GUSTS IN EXCESS OF 40KT WILL BE LIKELY AND A WIND ADVISORY WOULD BE NEEDED. FOR NOW WILL HOLD OFF ON AN ADVISORY IN ANTICIPATION OF THICKER CLOUD COVER AND SHALLOWER BL. NOT MUCH CHANGE IN AIRMASS TOMORROW...SO ONCE AGAIN NEAR-RECORD TEMPS ARE EXPECTED. HIGHS ARE FORECAST TO BE A DEGREE OR TWO COOLER SINCE CLOUD COVER IS EXPECTED TO BE THICKER THAN TODAY. FRONT WILL MOVE QUICKLY WEST TO EAST TOMORROW EVENING AS SFC LOW TRACKS INTO THE GREAT LAKES. FOLLOWED CLOSELY GFS FOR TIMING OF THE FRONT...WHICH MATCHES ECMWF WELL. THIS BRINGS FRONT TO THE WRN CWA AROUND 01Z...AND EXITING THE CWA TO THE EAST BY 06Z. MODELS CONTINUE TO FORECAST WEAK INSTBY ALONG AND AHEAD OF THE FRONT...WITH SFC-BASED CAPE AROUND 200-500 J/KG. IF AIRMASS IS KEPT UNMODIFIED BY AFTERNOON PRECIP AND THIS INSTBY IS REALIZED...WOULD EXPECT A THIN LINE OF CONVECTION TO DEVELOP ALONG THE FRONT. THIS LINE WOULD NEED TO BE WATCHED CAREFULLY AS FORECAST SOUNDINGS DEPICT LITTLE TO NO CIN AND VERY HIGH LOW LEVEL SHEAR AND 0-3KM HELICITY. THOUGH SVR THREAT IS HIGHLY CONDITIONAL ON INSTABILITY...THIS SHEAR MAY WORK TO OVERCOME THE VERY WEAK CAPE TO PRODUCE DOWNDRAFTS STRONG ENOUGH TO BRING 60KT+ H8 WINDS DOWN TO THE SFC. BEST THREAT FOR SVR CONVECTIVE WINDS APPEARS TO BE ACROSS THE SW HALF OF THE CWA...WHICH HAS THE BEST LIKELIHOOD TO BE UNSTABLE AS FRONT PASSES THROUGH. STRONG CAA BEHIND THE FRONT WILL CONTINUE TO FAVOR GUSTS IN THE 30-40KT RANGE TUES NIGHT. MOISTURE SHOULD CLEAR OUT PRETTY QUICKLY AS FRONT EXITS THE REGION ON WEDNESDAY. DESPITE THE 20-DEG TEMPERATURE DROP BEHIND THE FRONT...TEMPS ON WEDS WILL STILL BE 5-10 DEG ABOVE AVERAGE. && .LONG TERM /THURSDAY THROUGH MONDAY/... 12Z GFS CONTINUING TO SHOW NORTHERN AND SOUTHERN STREAM SYSTEMS MERGING OVER OUR AREA EARLY IN THE LONG TERM PERIOD. THIS WILL LEAD TO AN INCREASING CHANCE OF RAIN THURSDAY AFTERNOON INTO THURSDAY NIGHT. PCPN SHOULD THEN TAPER OFF THROUGH THE DAY ON FRIDAY AS SURFACE LOW LIFTS OFF TO THE NORTHEAST. STILL LOOKS LIKE MAJORITY OF THE PCPN WILL REMAIN RAIN...BUT AS COOLER AIRMASS GETS PULLED INTO OUR AREA ON THE BACKSIDE OF THE LOW...WILL LIKELY SEE PCPN END AS A MIXTURE OF RAIN AND SNOW SHOWERS. MID LEVEL RIDGING OVER THE WESTERN UNITED STATES WILL HELP CARVE OUT A TROUGH OVER THE EASTERN US THROUGH THE WEEKEND AND ON INTO EARLY NEXT WEEK. THE GFS CONTINUES TO KEEP SUNDAY/MONDAY LOW PRESSURE SYSTEM WELL TO OUR SOUTH...ALTHOUGH IT DOES LOOK TO HAVE TRENDED BACK A LITTLE MORE TO THE NORTH ON THE OPERATIONAL 12Z OPERATIONAL RUN. MEANWHILE...THE 12Z ECMWF HAS LOST THIS FEATURE AND IS NOW JUST SHOWING WEAK SURFACE HIGH PRESSURE ACROSS THE OHIO VALLEY DURING THIS TIME FRAME. HOWEVER...BOTH THE ECMWF AND GFS ARE INDICATING SEVERAL WEAK SHORT WAVES ROTATING DOWN THROUGH THE MAIN MID/UPPER LEVEL TROUGH SATURDAY THROUGH MONDAY. TOUGH TO PIN POINT EXACT TIMING WITH THESE THOUGH SO WILL GO AHEAD AND KEEP SKIES MOSTLY CLOUDY AND GENERALLY GO WITH SLIGHT TO LOW CHANCE POPS FOR SNOW SHOWERS INTO EARLY NEXT WEEK. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A VIGOROUS UPPER LEVEL WEATHER DISTURBANCE WILL MOVE FROM THE SOUTHERN PLAINS TO THE LOWER GREAT LAKES/OHIO VALLEY REGION OVER THE NEXT 24 HOURS. THIS FEATURE WILL SEND DEEPENING LOW PRESSURE AND A STRONG COLD FRONT ACROSS THE REGION. TAF SITES ARE FORECAST TO REMAIN DRY THROUGH AT LEAST 18Z AS THE AREA WILL BE IN THE WARM SECTOR REGION. SCATTERED SHOWERS...HOWEVER...WILL MAKE IN ROADS FROM THE SOUTHWEST TO NORTHEAST FROM 18Z THROUGH 00Z. THESE SHOWERS WILL BE SCATTERED ENOUGH THAT ONLY VCSH WILL BE EMPLOYED AT THE TERMINALS DURING THIS PERIOD. OF GREATER CONCERN WILL BE THE INCREASING WINDS. SURFACE PRESSURE GRADIENT WILL TIGHTEN...AND WITH STRONG WINDS OF 40 PLUS KNOTS AROUND 1500 FEET OFF THE SURFACE...SOME OF THIS ENERGY WILL WORK ITS WAY TO THE SURFACE AS 35 TO 40 KNOT GUSTS. THESE STRONG WINDS WILL BE MAINTAINED IN THE TAFS THROUGH 06Z. THE MAIN PCPN EVENT IS EXPECTED ALONG AND JUST BEHIND THE FRONT WHICH IS FORECAST TO TRAVERSE THE TAF SITES BETWEEN 04Z AND 08Z. FOR NOW HAVE GONE PREDOMINANT MVFR SHRA AND MVFR CIGS AT THE WESTERN TERMINALS. THERE WILL BE ENOUGH INSTABILITY WITH THE COLD FRONT THAT SOME EMBEDDED THUNDERSTORMS WILL LIKELY OCCUR. FOR NOW...HAVE USED THE CB CLOUD INDICATOR AND WILL FINE TUNE THE FORECAST WITH THE NEXT TAF ISSUANCE. OUTLOOK...MVFR/IFR CIGS AND VSBYS POSSIBLE EARLY WEDNESDAY MORNING. MVFR CIGS AND VSBYS POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...AR SHORT TERM...HAWBLITZEL LONG TERM...JGL AVIATION...HICKMAN
Hazardous weather outlook, Jan 7, 4:50 PM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 PM EST MON JAN 7 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 450 PM EST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT TUESDAY EVENING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...MODERATE TO LOCALLY HEAVY RAINFALL TUESDAY THROUGH TUESDAY NIGHT MAY RESULT IN MINOR URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Wind Advisories in Ohio, 2008Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.